Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 7, NWS Quad Cities, IA

June 8, 1999Warren County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 8, 1999, 7:14 PM CDT for Warren County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 1999, 7:14 PM CDT (00:14 UTC)
Expired
Jun 9, 1999, 12:00 AM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Warren County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1999-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1999-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
2540 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLI 090015
FFWMLI
ILC067-071-109-187-090505-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT TUE JUN 8 1999

THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
  SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
  NORTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS
  SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1200 AM CDT

* AT 700 PM... AREA LAW ENFORCEMENT INDICATED FLOODING WAS OCCURING
IN ROSEVILLE IN SOUTHERN WARREN COUNTY.  HIGHWAY 67 NEAR 80TH AVENUE
WAS UNDER WATER AND WATER WAS ON THE BRIDGE.  THE MCDONOUGH COUNTY
EMERGENCY MANAGEMENT DIRECTOR REPORTED ROUTE 9 CLOSED IN SECTIONS
IN THE GOOD HOPE AND SCIOTA AREAS DUE TO FLOODING.  UP TO 2 FEET
OF STANDING WATER HAS BEEN REPORTED IN FIELDS.  BLANDINSVILLE HAS
HAD 3 1/2 INCHES OF RAIN.

STREAMS ARE OUT OF THEIR BANKS ON PORTIONS OF CEDAR AND SWAN CREEKS
IN SOUTHERN WARREN COUNTY... HONEY CREEK IN SOUTHERN HENDERSON
COUNTY...AND IN HEADWATERS STREAMS OF THE LA MOINE RIVER IN NORTHERN
HANCOCK AND NORTHERN MCDONOUGH COUNTIES.

RAINFALL HAS ENDES ACROSS MUCH OF THE AREA....BUT STREAMS WILL
CONTINUE TO RISE THROUGH MID EVENING AS WATER FLOWS INTO THE MAIN
CHANNELS.  THE MAIN CHANNEL OF THE LA MOINE RIVER WILL RISE TO
BANKFULL LATER TONIGHT IN THE COLMAR AREA.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

REA


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:10 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 8, 3:10 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT TUE JUN 8 1999

ANOTHER DAY WHERE SOMEWHAT ABBREVIATED DISCUSSION NECESSARY DUE TO
ONGOING CONVECTION WITH SOME SEVERE.  18Z SURFACE ANALYSIS SUPPORTS A
VERY UNSTABLE SITUATION WITH SURFACE LI'S OF MINUS 10 OR MORE PLUS AN
OUTFLOW BOUNDARY MOVING IN FROM MINNESOTA. SHORT FUSE ANALYSIS
SUPPORTS CONTINUED CONVECTION REMAINDER THIS PM WITH MORE SEVERE
POSSIBLE IN FORM OF HAIL...HIGH WINDS AND HEAVY RAINS INTO EARLY
EVENING. LARGER SCALE PATTERN SHOWS CONVECTION IS BEING TRIGGERED BY
THE INTERACTION OF A SOUTHWARD PROPAGATING OLD MCC BOUNDARY WITH WEAK
VORT MAX NOW NE OF KANSAS CITY. THIS ENERGY IS EMBEDDED IN LARGE
SCALE SOUTHWEST FLOW AHEAD OF DEEP WEST COAST TROUGH WHICH ARE ALL
AIDING FOR WARM...HUMID AND CONDITIONALLY UNSTABLE CONDITIONS.

THE FORECAST PROBLEM IS TIMING DISSIPATION OF THIS ROUND OF
CONVECTION PLUS FUTURE CONVECTION NEXT FEW DAYS.

ALL MODELS SIMILAR THROUGH 48 HOURS MOVE WEAK VORT MAX NORTHEAST AND
SHEAR SYSTEM AND MOVE A MODERATELY STRONG COLD FRONT INTO EASTERN NE
AND DAKOTAS BY THURSDAY MORNING.  DIFFER WITH STRENGTH OF CONVECTION
AND BAROCLINICITY BUT ALL SHOW PRECIP ALONG FRONT WITH MODERATE TO
HEAVY AMOUNTS WHICH SEEMS REASONABLE AS CONCEPTUALLY THIS PATTERN
FITS A HEAVY PRECIPITATION EVENT MCC/MCS EVENT(S).  UPPER AIR AND
INFLOW SUPPORTS DUE EAST PROPAGATION INTO CWFA THURSDAY INTO FRIDAY.

TONIGHT WILL USE EVENING AND OVERNIGHT WORDING TO HANDLE CURRENT
CONVECTION AND VALID IOWA WATCH.  WILL USE FWC/FAN GUIDANCE ADDING
ABOUT 10 PERCENT TO POPS WHICH HAS WORKED WELL IF NOT UNDERDONE FOR
TODAYS CONVECTION. WITH WEAK FORCING AND NO BOUNDARIES UNTIL THURSDAY
WILL USE LATE PM AND EVENING VERBIAGE FOR WEDNESDAY WITH AID OF
DIURNAL KICKER. TOMORROW CONVECTIVE EVENT SHOULD BE SCATTERED WITH
PULSE TYPE STORMS THE GENERAL RULE.  WILL PUT LIKELY POPS NW HALF
FORECAST THURSDAY WITH HEAVY RAINS POSSIBLE AND CHANCE POPS SE ONE
HALF OF FORECAST AREA. PLAN TO PUT OUT ESF FOR LOCALLY HEAVY RAINS
PLUS RAINS TODAY AS SEVERAL AREA RIVERS ARE RIGHT AT BANKFULL OR
SOME MINOR FLOODING ONGOING. IF STORMS TODAY LAST LONGER WITH HEAVY
RAINS OVER LARGER AREAS...MAY NEED TO ISSUE LAST MINUTE FLASH FLOOD
OR FLOOD WATCH AS 3 HOUR QPF AMOUNTS ARE IN 1- 2 INCH RANGE MOST
AREAS.

EXTENDED PERIODS DAY 3 - 5 SLOW MOVING COLD FRONT WILL MOVE SLOWLY
EAST THROUGH SATURDAY SO LIKELY THUNDERSTORMS AND SHOWERS WITH MORE
HEAVY RAINS POSSIBLE ALL AREA THROUGH FRIDAY NIGHT.  CHANCE OF
LEFTOVER PRECIP ON SATURDAY ESPECIALLY EASTERN HALF AS FRONT MOVES TO
THE EAST WITH MAINLY DRY SUNDAY. ABOVE NORMAL TEMPS ON FRIDAY AND
NEAR NORMAL REST OF PERIOD.

COORDINATION...DSM...STL...ARX.

PRELIMINARY GUIDANCE FOR COORDINATION ONLY.  OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE TOPZFPDVN ZONE FORECAST PRODUCT.

CID BB 066/091 068/086 066  16323
MLI BB 068/092 070/087 069  16323
DBQ BB 065/088 066/085 065  16323
BRL BB 072/093 072/091 072  16323

.DVN...

IA...SEVERE THUNDERSTORM WATCH TIL 00Z OR 7 PM...EAST CENTRAL...
NORTHEAST IOWA AND ALL SOUTHEAST IOWA EXCEPT HENRY...VAN BUREN...
LEE AND DES MOINES COUNTIES.
IL...NONE.

NICHOLS

In the hours before

Local storm report, Jun 8, 3:57 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 PM CDT TUE JUN 08 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    HANOVER                   IL    .75 INCH HAIL
06/08/99   JODAVIESS

0352 PM    MT CARROLL                IL    1 INCH HAIL
06/08/99   CARROLL                         NEAR THE COURTHOUSE -
                                           AMATUER RADIO REPORT
Local storm report, Jun 8, 4:45 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT TUE JUN 08 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    BELLEVUE                  IA    RAIN
06/08/99   JACKSON                         0.57 INCH WITHIN 15
                                           MINUTES

0444 PM    PLEASANT CREEK            IA    RAIN
06/08/99   JACKSON                         PLEASANT CREEK
                                           CAMPGROUND - 2 INCHES
                                           WITHIN ONE HOUR
Local storm report, Jun 8, 4:50 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...PRELIMINARY EVENT SUMMARY THRU 450 PM...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CDT TUE JUN 08 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    HANOVER                   IL    .75 INCH HAIL
06/08/99   JODAVIESS

0234 PM    5 E HANOVER               IL    .5 INCH HAIL
06/08/99   JODAVIESS                       ON DERINDA ROAD

0251 PM    INDEPENDENCE              IA    .75 INCH HAIL
06/08/99   BUCHANAN                        REPORTED BY LAW
                                           ENFORCEMENT

0252 PM    FAIRFIELD                 IA    .75 INCH HAIL
06/08/99   JEFFERSON

0352 PM    MT CARROLL                IL    1 INCH HAIL
06/08/99   CARROLL                         NEAR THE COURTHOUSE -
                                           AMATUER RADIO REPORT

0437 PM    BELLEVUE                  IA    RAIN
06/08/99   JACKSON                         0.57 INCH WITHIN 15
                                           MINUTES

0444 PM    PLEASANT CREEK            IA    RAIN
06/08/99   JACKSON                         PLEASANT CREEK
                                           CAMPGROUND - 2 INCHES
                                           WITHIN ONE HOUR
Local storm report, Jun 8, 5:07 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CDT TUE JUN 08 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0412 PM    ROSEVILLE                 IL    TSTM GUST
06/08/99   WARREN                          TREE BRANCHES AND
                                           POWERLINES DOWNED

0444 PM    ROSEVILLE                 IL    RAIN
06/08/99   WARREN                          HEAVY RAIN CAUSED
                                           FLOODING ON HWY 116
                                           WEST OF ROSEVILLE
Special weather statement, Jun 8, 5:21 PM CDT, 1 hour 53 minutes before
ILZ025-026-090115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT TUE JUN 8 1999

...URBAN AND SMALL STREAM FLOOD ADVISORY IN AFFECT TIL 830 PM FOR
WARREN COUNTY...

HEAVY RAINS OF TWO INCHES ACROSS SOUTHERN WARREN COUNTY HAVE BROUGHT
STREAMS...INCLUDING SWAN AND CEDAR CREEKS... OUT OF THEIR BANKS IN
SOME SECTIONS. THE HEADWATERS OF THE LA MOINE RIVER IN SOUTHWESTERN
WARREN COUNTY ARE ALSO BANKFULL.  AT 5 PM ROUTE 116 WEST OF
ROSEVILLE WAS REPORTED FLOODED BY THE SHERIFFS OFFICE.

FURTHER WEST...SOUTHERN SECTIONS OF HENDERSON COUNTY HAVE ALSO HAD
SIGNIFICANT RAINS THIS AFTERNOON...BRINGING SOME STREAMS TO NEAR
BANKFULL.

SCATTERED THUNDERSTORMS WILL DIMIVNISH TO SHOWERS AND THEN END BY 7
PM.  HOWEVER...ADDITIONAL REDEVELOPMENT CAN NOT BE RULED OUT LATER
THIS EVENING.

NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF THE
WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE.

REA
Local storm report, Jun 8, 7:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT TUE JUN 08 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    MONTI                     IA    .75 INCH HAIL
06/08/99   BUCHANAN                        SPOTTER REPORT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:14 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough5 hr
Jun 9, 3:15 PM CDTSevere Thunderstorm WarningDVNMercer60 min

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.